Colorado, 2007Damaging Wind in Colorado, July 15, 2007
July 15, 2007 · NWS GJT · 1 event in 1 county or zone
A thunderstorm produced damaging winds in Grand Junction.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm produced damaging winds in Grand Junction.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jul 15, 1:46 PM MST, 3 hours 44 minutes earlier.
Area forecast discussion, Jul 15, 1:46 PM MST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
246 PM MDT SUN JUL 15 2007
.SHORT TERM (TONIGHT THROUGH TUESDAY)...
A SMALL AMOUNT OF MID-LEVEL MOISTURE FILTERED INTO THE GREAT BASIN
RIDGE AND THUNDERSTORMS INCREASED A KNOTCH THIS AFTERNOON. WIND
SPEEDS ALOFT HAVE WEAKENED AND THERE IS LITTLE OR NO DIRECTION SHEAR
SO ONLY WEAK STORMS ARE EXPECTED THIS EVENING WITH LITTLE RAIN
EXPECTED. THOUGH MODELS STEP BACK A BIT ON AVAILABLE MOISTURE
MONDAY...BELIEVE THERE WILL BE SOME REMNANT OUTFLOW BOUNDARIES LEFT
FROM TONIGHTS CONVECTION...SO WILL EXPECT ABOUT THE SAME LEVEL OF
THUNDERSTORM DEVELOPMENT MONDAY. THE RIDGE IS EXPECTED TO SLIDE A BIT
TO THE EAST TUESDAY WHICH MAY OPEN UP A SLIGHTLY MORE MOIST FLOW ON
THE WEST SIDE OF THE RIDGE. BUMPED UP THE POPS AND THUNDERSTORMS
COVERAGE FOR TUE AFTERNOON. MODELS HIGH TEMP GUIDANCE LOOKS GOOD...
BUT LOW TEMP GUIDANCE HAS BEEN RUNING A BIT WARM.
.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...
THE 12Z GFS RUN IS A LITTLE DRIER THAN PREVIOUS RUNS IN SHOWING AN
INCREASE IN MOISTURE THROUGH NEXT WEEKEND. PREVIOUS RUNS INDICATE
THAT OUR PERSISTENT 4-CORNERS RIDGE WILL SHIFT TO THE EAST WITH A
SOUTHERLY COMPONENT TO THE FLOW DEVELOPING BY AROUND MIDWEEK. THIS
SOLUTION IS MORE MONSOON-LIKE AND WOULD ALLOW A MORE DIRECT PATH FOR
SUB-TROPICAL MOISTURE...AND IT IS SUPPORTED BY THE 12Z NAM AND THE
00Z EC. THE LATEST GFS KEEPS THE RIDGE CENTERED OVER THE 4-CORNERS...
HENCE IS A LITTLE DRIER AND WARMER. AT THIS TIME...HAVE STAYED
WITH THE PREVIOUS FORECAST. IN ANY CASE...EVEN WITH THE DRIER
SOLUTION...WE STILL KEEP SOME MOISTURE ROTATING UNDER THE RIDGE.
SO THE DIURNALLY DRIVEN CHANCE MOUNTAINS...SLIGHT CHANCE VALLEYS WILL
NOT BE TOO FAR OFF THE MARK.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL TODAY TONIGHT. ISOLATED THUNDERSTORMS
WILL BE PRIMARILY CONFINED TO THE RIDGETOPS OF WESTERN COLORADO
AND EASTERN UTAH. OUTFLOW THUNDERSTORM WINDS WILL GENERATE ERRATIC
WIND GUSTS AT THE MOUNTAIN AIRPORTS...AND POSSIBLY KGJT AND KMTJ
DURING THE EVENING HOURS AS THESE OUTFLOWS MAY TRAVEL 100 MILES OR
MORE BEFORE DISSIPATING.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.
SHORT TERM...CJC
LONG TERM...EH
AVIATION...PF/CJC
Hazardous weather outlook, Jul 15, 5:00 AM MST, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
600 AM MDT SUN JUL 15 2007
COZ001>014-017>023-UTZ022>025-027>029-161200-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
600 AM MDT SUN JUL 15 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS WITH LITTLE OR NO RAINFALL WILL DEVELOP OVER
THE HIGHER TERRAIN IN THE AFTERNOON. LIGHTNING AND STRONG GUSTY
WINDS TO 45 MPH WILL ACCOMPANY THESE STORMS. STORMS WILL DISSIPATE
AFTER SUNSET.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE HIGH MOUNTAINS ON
MONDAY AFTERNOON. SCATTERED THUNDERSTORM ACTIVITY WILL INCREASE
TUESDAY AFTERNOON AND CONTINUE FOR THE REMAINDER OF THE WEEK...
MAINLY IN THE MOUNTAINS. A FEW OF THESE STORMS WILL DRIFT OFF THE
MOUNTAINS AND IMPACT VALLEY LOCATIONS. LIGHTNING...GUSTY WINDS AND
BRIEF HEAVY SHOWERS WILL ACCOMPANY THE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
Thunderstorm Wind, Mesa
- When
- July 15, 5:30 PM MST to 5:35 PM MST
- Where
- Mesa County, Grand Jct
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 39.080, -108.550
Trees and power lines were blown down across 24 1/2 Road between F 1/2 Road and G Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in North Dakota, July 15, 2007$245 million · EF2 · 54 events
- Heat in Pennsylvania, July 15, 20071 death · 1 event
- Lightning Strike in Arizona, July 15, 20071 death · 1 event
- Tornado and Hail in North Dakota, July 15, 2007$1.7 million · EF1 · 9 events
- Tornado and Flash Flooding in Texas, July 15, 2007$130,000 · EF1 · 12 events
- Hail and Damaging Wind in Kansas, July 15, 2007$445,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Maine, July 15, 2007$135,000 · 1.75 in hail · 14 events
- Hail in Nebraska, July 15, 2007$83,000 · 2.75 in hail · 14 events
- Damaging Winds in Nebraska, July 15, 2007$105,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in Ohio, July 15, 2007$56,000 · 1 in hail · 10 events
- Hail and Damaging Winds in New Hampshire, July 15, 20073 injured · 1.75 in hail · 16 events
- Damaging Winds in Florida, July 15, 2007$45,000 · 60 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49709.